Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 3, 2022, 5:33 PM MST for Cochise County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 5:33 PM MST (00:33 UTC)
- Expired
- Jul 3, 2022, 7:30 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WGUS55 KTWC 040033
FFWTWC
AZC003-040230-
/O.NEW.KTWC.FF.W.0020.220704T0033Z-220704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
533 PM MST Sun Jul 3 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southwestern Cochise County in southeastern Arizona...
* Until 730 PM MST.
* At 533 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across Southwest Cochise
county. An automated rain gage at Hunter Canyon in the Huachuca
Mountains recorded 1.85 inches of rain had fallen in the past
hour. Flash flooding is ongoing or expected to begin shortly,
especially impacting Hunter Canyon Road and Highway 92.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Sierra Vista, Hereford and Coronado National Memorial.
This includes the following streams and drainages...
San Pedro River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3142 11031 3146 11030 3150 11020 3146 11018
3134 11020 3134 11025 3137 11028
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
179
WGUS75 KTWC 040229
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
729 PM MST Sun Jul 3 2022
AZC003-040239-
/O.EXP.KTWC.FF.W.0020.000000T0000Z-220704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
729 PM MST Sun Jul 3 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM MST THIS EVENING FOR
SOUTHWESTERN COCHISE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3142 11031 3146 11030 3150 11020 3146 11018
3134 11020 3134 11025 3137 11028
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:00 PM MST, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM MST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Sun Jul 3 2022 .SYNOPSIS...Scattered showers and thunderstorms are expected through this evening and again on the 4th of July. Then Tuesday through Friday the storms should become more isolated and mainly limited to areas near the Mexico and New Mexico borders with afternoon temperatures gradually warming. Storm activity should gradually increase again next weekend. && .DISCUSSION...Storms started developing pretty much on cue late this morning and the HRRR seems to be doing well with the initial convection development. If that accuracy holds than the Tucson metro has a chance of a some showers/storms rolling through later today. For the 4th of July, we should have a little wave in the flow roll northward through the area although it may be a bit earlier than ideal if your looking for maximum affect. Multiple model solutions continue to suggest an upswing in activity tomorrow afternoon and evening and a little further west than today which makes sense given the scenario. Several of the CAM solutions indicate a group of storms rolling SE to NW through the Tucson metro later in the day tomorrow for more naturally generated fireworks. We will see! For Tuesday through Thursday and potentially Friday, we will see a gradual decrease in storm amount/coverage as the upper trough to the west lifts up and the upper level high begins trying to consolidate toward the west. This won't be a shut down but storms will be fewer and primarily affecting far eastern and southern areas. With this kind of transition, afternoon temperatures will be on a gradual rise and at this time appear to peak Saturday around 3 degrees warmer than average. Ensemble/blend guidance then points to more moisture gradually returning to the area with temperatures slowly settling back. That said there is a fair amount of difference in various operational runs so the transition may not be as smooth as it looks at this time. && .AVIATION...Valid through 05/00Z. Through 04/05Z, SCT-BKN clouds at 7k-9k ft AGL and SCT SHRA/TSRA from a KTUS/KOLS line eastward. Slowly diminishing clouds and shower/storm activity aft 04/05Z. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Somewhat more widespread showers and Thunderstorms expected Monday afternoon and evening. Otherwise, SFC wind generally less than 12 kts, favoring a SLY/SWLY direction during the afternoon hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms into this evening mainly from a Tucson to Nogales line eastward. Monday we should have a bit more storm coverage which should also expand to just west of a Tucson to Nogales line. Storm chances diminish Tuesday into Friday and become more confined to the New Mexico and Mexico border areas. Then starting next weekend, storm coverage should be on the increase again as the upper level high tries to settle into a more typical monsoon patter, 4-corners area. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Cerniglia Aviation...Cerniglia Fire Weather....Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 3, 12:03 PM MST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1203 PM MST Sun Jul 3 2022
AZZ508-512-031930-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
1203 PM MST Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Cochise
County through 1230 PM MST...
At 1202 PM MST, Doppler radar was tracking a strong thunderstorm over
Chiricahua National Monument, or 23 miles northwest of Rodeo, moving
northwest at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiricahua National Monument and Paradise.
This includes the following highways...
Route 181 between mile markers 55 and 64.
Route 186 between mile markers 351 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building or vehicle.
&&
LAT...LON 3194 10917 3180 10930 3202 10963 3224 10935
TIME...MOT...LOC 1902Z 135DEG 19KT 3204 10939
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KGDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:52 PM MST | Special Weather Statement | TWC | Cochise | 38 min |
| Jul 3, 6:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 4, 11:05 AM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jul 4, 11:28 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 4, 12:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 4, 1:08 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Jul 4, 1:40 PM MST | Special Weather Statement | TWC | Cochise | 65 min |
| Jul 4, 1:42 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 48 min |
| Jul 4, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 4, 2:14 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 4, 2:21 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Jul 4, 2:39 PM MST | Special Weather Statement | TWC | Pima | 51 min |
| Jul 4, 2:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 4, 3:07 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 4, 3:26 PM MST | Areal Flood Advisory | TWC | Pima | 109 min |
| Jul 4, 3:42 PM MST | Dust Storm Advisory | TWC | Pinal | 63 min |
| Jul 4, 3:42 PM MST | Special Weather Statement | TWC | Graham | 48 min |
| Jul 4, 4:44 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.